MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Codes Mechanical Problem (1384); Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that this smiths medical medfusion 3500 pump exhibited issue with the plunger sensor, barrel clamp sensor, and shaft making noises when moving around.No patient injury reported.
 
Additional Manufacturer Narrative
Other text: additional information was received indicating there was no patient involvement; issue found during maintenance.Device evaluation: one smiths medical medfusion 3500 pump was returned for analysis in used condition.Visual inspection showed tamper seals were removed/broken and the flippers were stuck and not moving when the plunger lever was pressed.Review of the event history log showed an occurrence of "check syringe plunger sensor." the investigation found that the pump exhibited "check syringe plunger sensor" on power up and the plunger assembly was found dragging when the plunger moved in and out of the pump.The investigation determined that incorrect assembly by the user of the drive train and plunger cable was the cause of the reported issue.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12930916
Report Number3012307300-2021-12249
Device Sequence Number4802855
Product Code FRN
UDI-Device Identifier10610586041259
UDI-Public10610586041259
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number3500
Device Catalogue Number3500-414
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date12/04/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown